Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 88, NWS Milwaukee, WI

June 10, 2005Dodge County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 10, 2005, 7:22 PM CDT for Dodge County, Wisconsin. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2005, 7:22 PM CDT (00:22 UTC)
Expired
Jun 10, 2005, 7:46 PM CDT
In force
24 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

County Dodge County, WI

The radar

The Milwaukee radar (KMKX), 59 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 7:30 PM CDTTSTM WND DMGHoricon, WIMULTIPLE TREES DOWN BETWEEN THE CITIES OF HORICON AND MAYVILLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2005-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 883 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2005-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
883 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1006 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 110022
SVRMKX
WIC027-110045-
/O.NEW.KMKX.SV.W.0088.050611T0022Z-050611T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
722 PM CDT FRI JUN 10 2005

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DODGE COUNTY IN SOUTHEAST WISCONSIN

* UNTIL 745 PM CDT

* AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HORICON...AND MOVING NORTH AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KNOWLES AROUND 730 PM CDT...
  BROWNSVILLE AROUND 735 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4342 8873 4341 8855 4362 8845 4362 8866

$$

GEHRING
2 follow-up statements
000 
WWUS53 KMKX 110031
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
731 PM CDT FRI JUN 10 2005

WIC027-110045-
/O.CON.KMKX.SV.W.0088.000000T0000Z-050611T0045Z/
DODGE-
731 PM CDT FRI JUN 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 745 PM CDT FOR DODGE
COUNTY...

AT 726 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
KEKOSKEE...OR ABOUT NEAR MAYVILLE...MOVING NORTH AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BROWNSVILLE BY 740 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4342 8873 4341 8855 4362 8845 4362 8866

$$

WOOD
000 
WWUS53 KMKX 110046
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
745 PM CDT FRI JUN 10 2005

WIC027-110055-
/O.EXP.KMKX.SV.W.0088.000000T0000Z-050611T0045Z/
DODGE-
745 PM CDT FRI JUN 10 2005

...THE SEVERE THUNDERSTORM WARNING FOR DODGE COUNTY EXPIRES AT 745 PM
CDT...

THE STORM REMAINS STRONG HOWEVER AND MAY STILL PRODUCE PEA SIZE HAIL 
AND GUSTY WINDS TO 40 MPH IN NORTHEAST DODGE COUNTY THROUGH 805 PM.



LAT...LON 4342 8873 4341 8855 4362 8845 4362 8866

$$

GEHRING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:10 PM CDT, 4 hours 12 minutes earlier.

Area forecast discussion, Jun 10, 3:10 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
310 PM CDT FRI JUN 10 2005

.DISCUSSION...FORECAST FOCUS ON PRECIP THREAT IN WARM...UNSTABLE
SOUTHWEST FLOW.  PREFER GFS SOLUTION AS COMPARISON OF LAST SEVERAL
RUNS SHOWING MUCH BETTER CONSISTENCY OVER NAM IN REGARDS TO BOTH
SURFACE AND MID LEVEL SYNOPTIC FEATURES.  OUTFLOW BOUNDARY FROM
EARLY MORNING CONVECTION HAS SET OFF SCATTERED THUNDER OVER WESTERN
COUNTY WARNING AREA LAST SEVERAL HOURS.  TROPICAL AIR MASS HAS
BROUGHT TWO TO THREE INCH RAINFALLS IN PARTS OF SAUK COUNTY...BUT NO
FLOODING REPORTED YET.  BULK SHEAR IN THIS AREA WAS MARGINAL IN THE
20 TO 30KT RANGE...BUT LATEST INFORMATION FROM SPC HOURLY MESO PAGE
SHOWING SHEAR HAS DMSHED LAST SEVERAL HOURS.  ALSO NOTICE HOW LOW 70
DEWPTS HAVE MIXED IN THE MIDDLE TO UPPER 60S LAST HOUR OR SO
KNOCKING CAPE DOWN A BIT.  MLCAPES STILL 2000 TO 2500 J/KG IN WEST.
SMALL AREA OF ISENTROPIC UPGLIDE WITH LOWER CONDENSATION PRESSURE
DEFICITS OVER THE WESTERN CWA THIS EVENING WITH WEAK DIFFERENTIAL
THETA-E ADVECTION.  HENCE WL CONT TO MENTION SCT WORDING IN MY WEST
THIS EVE WHILE ONLY A CHANCE IN THE EAST.  ISOLD CONVECTION IN NERN
FOND DU LAC COUNTY ALONG LAKE BREEZE HAS JUST DEVELOPED.  WIND
PROFILER NETWORK ALSO INDICATING PSBL SHORT WAVE TROF IN NRN MO
WHICH MAY AFFECT SRN WI DURING THE NIGHT.

FOCUS ON SATURDAY ON VIGOROUS S/W NOW IN ERN NM WHICH WEAKENS AND
TRACKS NORTHEAST TNGT AND SATURDAY.  BOTH NAM AND GFS SHOWING
COUPLED JET PASSING ACRS WRN WI/ERN MN AREA SAT AFTN.  700-500 MID
LEVEL JETLET ALSO FOCUSED IN THIS AREA AS WELL.  HWVR DEWPTS
FLUCTATING FM MID 60S TO LWR 70S WILL CONT TO RESULT IN UNSTABLE AIR
MASS ACROSS AREA DURING THE WEEKDAY AFTN PD...HENCE NEED TO CONTINUE
SML POPS THRU THE WEEKEND.  BEST SYNOPTIC SCALE FORCING IN SRN WI
EXPCD LATER MON INTO MON NGT AS WRN SHORT WAVE TROF FINALL EJECTS
ACROSS UPR MIDWEST.  HENCE BEST THREAT FOR WIDESPREAD SVR WX IN THIS
PD.

GFS LONG RANGE SLOWER WITH NRN PLAINS SHORT WAVE TROF NEXT TUE AND
WED...MORE IN AGREEMENT WITH ECWMF AND CANADIAN SOLUTIONS.  DGEX
MUCH WEAKER DESPITE GOOD AGREEMENT IN GFS ENSEMBLE MEMBERS.  HENCE
FAVOR MORE AMPLIFIED SOLUTION WITH SYNOPTIC SCALE FORCING LINGERING
AND ADD PRECIP THREAT INTO TUE NIGHT AND DURING PEAK HEATING HOURS
OF WED.  6 TO 10 DAY 500MB HEIGHT ANOMOLY CONTINUING TO SHOW RIDGING
OVER NATIONS MIDSECTION WITH TROFING BOTH UPSTREAM AND DOWNSTREAM.
HENCE PENDING ANY BACKDOOR TYPE FRONTS...LATER NEXT WEEK EXPCD TO BE
DRY PD WITH SEASONAL TO SLIGHTLY BELOW NORMAL TEMPERATURES.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

MBK
Hazardous weather outlook, Jun 10, 5:00 AM CDT, 14 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
500 AM CDT FRI JUN 10 2005

WIZ046-047-051-052-056>060-062>072-111000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
500 AM CDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON
AND TONIGHT. THE MAIN THREATS ARE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY. THE MAIN
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS WILL BE
POSSIBLE SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

LMZ643>646-665-111000-
SHEBOYGAN WI TO WINTHROP HARBOR ILLINOIS
500 AM CDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WISCONSIN NEARSHORE WATERS
OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY THIS AFTERNOON
AND TONIGHT. THE MAIN THREATS ARE DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY. THE MAIN
THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS WILL BE
POSSIBLE SUNDAY THROUGH TUESDAY.

&&

DETAILED WEATHER INFORMATION AVAILABLE ON THE NWS MILWAUKEE
WEB-PAGE...WEATHER.GOV/MILWAUKEE     /LOWER CASE/

TZ

In the hours before

Local storm report, Jun 10, 1:45 PM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
145 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     HAIL             1 W LOGANVILLE          43.44N 90.06W
06/10/2005  1.00 INCH        SAUK               WI   LAW ENFORCEMENT

&&

SCHAAR
Local storm report, Jun 10, 2:49 PM CDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
249 PM CDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     FLOOD            REEDSBURG               43.53N 90.00W
06/10/2005                   SAUK               WI   TRAINED SPOTTER

            RIGHT LANE FLOODED UP TO CURB HEIGHT ON HIGHWAY 23/33 ON
            THE EAST SIDE OF REEDSBURG.

&&

BB/BK

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:13 PM CDTSevere Thunderstorm WarningMKXDane34 min
Jun 10, 8:09 PM CDTSevere Thunderstorm WarningMKXColumbia46 min
Jun 10, 10:00 PM CDTSevere Thunderstorm WarningMKXColumbia30 min
Jun 11, 4:00 PM CDTSevere Thunderstorm WarningMKXWalworth23 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.